Alert archive / Mississippi / Freeze Warnings in 2005
Freeze Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Nov 16, 2005, 3:03 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Nov 16, 2005, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 3:03 PM CST (21:03 UTC)
- In effect from
- Nov 16, 2005, 10:00 PM CST
- Expired
- Nov 17, 2005, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 162103 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 303 PM CST WED NOV 16 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 170515- /O.UPG.KJAN.FZ.A.0001.051117T0000Z-051117T1200Z/ /O.NEW.KJAN.FZ.W.0002.051117T0400Z-051117T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 303 PM CST WED NOV 16 2005 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT HAS PUSHED THROUGH THE AREA AND IS USHERING IN A COLD AND DRY POLAR AIRMASS TO THE ARKLAMISS REGION. CLEAR SKIES AND DECREASING WINDS TONIGHT AND EARLY THURSDAY MORNING WILL RESULT IN TEMPERATURES DROPPING INTO THE 20S ACROSS MUCH OF THE AREA. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR AREAS SOUTH OF INTERSTATE 20. READINGS SHOULD PLUNGE INTO THE LOWER 20S ALONG THE HIGHWAY 82 CORRIDOR...INTO THE MIDDLE 20S IN THE INTERSTATE 20 REGION... AND IN THE UPPER 20S ALONG THE HIGHWAY 84 CORRIDOR. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SIMILAR OR SLIGHTLY COLDER TEMPERATURES WILL OCCUR TOMORROW NIGHT ALSO. $$
2 follow-up statements
000 WWUS74 KJAN 170354 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 954 PM CST WED NOV 16 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171200- /O.CON.KJAN.FZ.W.0002.051117T0400Z-051117T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 954 PM CST WED NOV 16 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. A STRONG COLD FRONT HAS PUSHED THROUGH THE AREA AND IS USHERING IN A COLD AND DRY POLAR AIRMASS TO THE ARKLAMISS REGION. CLEAR SKIES AND DECREASING WINDS TONIGHT WILL RESULT IN TEMPERATURES DROPPING INTO THE 20S ACROSS MUCH OF THE AREA. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR AREAS SOUTH OF INTERSTATE 20. READINGS SHOULD PLUNGE INTO THE MIDDLE 20S ACROSS MUCH OF CENTRAL MISSISSIPPI...WITH UPPER 20S EXPECTED ALONG THE HIGHWAY 84 CORRIDOR. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SIMILAR OR SLIGHTLY COLDER TEMPERATURES WILL OCCUR TOMORROW NIGHT ALSO. $$ GAGAN
000 WWUS74 KJAN 171151 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 551 AM CST THU NOV 17 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171500- /O.CON.KJAN.FZ.W.0002.000000T0000Z-051117T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 551 AM CST THU NOV 17 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST TODAY. NORTHERLY WINDS...IN WAKE OF A STRONG COLD FRONT...HAVE BROUGHT A COLD AND DRY POLAR AIRMASS TO THE ARKLAMISS REGION. WITH CLEAR SKIES...TEMPERATURES HAVE FALLEN TO OR BELOW FREEZING AT SEVERAL LOCATIONS THIS MORNING. TEMPERATURES ARE EXPECTED TO WARM INTO THE 40S BY 900 AM. SLIGHTLY COLDER TEMPERATURES ARE EXPECTED TONIGHT...WITH MOST PLACES DROPPING BELOW FREEZING BY FRIDAY MORNING. BECAUSE OF THIS...ANOTHER FREEZE WARNING MAY BE REQUIRED OVER AT LEAST PART OF THE REGION FOR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 10
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 16, 2:39 PM CST, 24 minutes earlier.
Area forecast discussion, Nov 16, 2:39 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST WED NOV 16 2005
.DISCUSSION...
TODAY THROUGH THURSDAY NIGHT...DEEP UPPER LEVEL TROUGH EXTENDING
DOWN FROM THE GREAT LAKES IS THE DOMINATING FACTOR OVER THE AREA.
STRONG HIGH PRESSURE CENTERED OVER THE CENTRAL STATES IS DRIVING
COLD AIR INTO MISSISSIPPI. ONLY CONCERN FOR THIS FORECAST PERIOD
WILL BE THE COLDEST TEMPERATURES OF THE YEAR. 850MB TEMPERATURES
WILL RANGE FROM -5 IN THE NORTH TO 0 IN THE SOUTH. THIS COMBINED
WITH RADIATIONAL COOLING WILL PUSH TEMPERATURES INTO THE MID TO LOW
20S OVERNIGHT.
THE HIGH WILL SHIFT FURTHER EAST INTO THE OHIO VALLEY ON THURSDAY
AND THE WINDS SHOULD BY LIGHTER TOMORROW AFTERNOON. WITH THE
LOCATION OF THE HIGH...TEMPERATURES TOMORROW NIGHT SHOULD BE A
COUPLE OF DEGREES COOLER WITH THE LIGHTER SURFACE FLOW AND SIMILAR
UPPER AIR CONDITIONS. THIS WILL BE THE FIRST TIME MOST OF THE AREA
WILL HAVE SEEN TEMPERATURES THIS COLD SO WE HAVE UPGRADED THE FREEZE
WATCH TO A FREEZE WARNING FOR THE ENTIRE AREA OVERNIGHT TONIGHT.
RECORDS MAY FALL OVERNIGHT TONIGHT AND TOMORROW NIGHT ESPECIALLY
OVER THE SOUTHERN COUNTIES WITH THE COLD TEMPERATURES./15/
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
MEDIUM RANGE MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE
SURFACE AND UPPER FEATURES OF THE AMPLIFIED PATTERN WITH ONLY SOME
SLIGHT DIFFERENCES WITH THE PASSAGE OF THE FEATURES.
THE BROAD LONGWAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY WILL
CONTINUE TO BE REINFORCED FROM FRIDAY ONWARD. SEVERAL SHORTWAVE
TROUGHS...PASSING SOUTHEAST FROM THE NORTHERN PLAINS...ARE EXPECTED
TO AID IN BRINGING SHOTS OF DRY AIR TO OUR REGION FRIDAY...OVER THE
WEEKEND (SATURDAY NIGHT)...AND EARLY NEXT WEEK. THERE MIGHT EVEN BE
A FRONTAL PASSAGE WITH ONE OF THE SHORTWAVES THIS WEEKEND...AS WELL
AS MONDAY NIGHT WITH A STRONGER ONE. WITH VERY LITTLE...IF
ANY...MOISTURE EXPECTED TO RETURN IN THE EXTENDED PERIOD...RAIN
CHANCES SHOULD REMAIN ABOUT NIL WITH PRECIPITABLE WATER LESS THAN
.25 INCH AT TIMES...WHICH WILL NOT PROVIDE MUCH MOISTURE WITH EACH
SYSTEMS ARRIVAL.
RIGHT NOW THOUGH...IT LOOKS LIKE THE MOST SIGNIFICANT SHORTWAVE
TROUGH WILL MOVE FROM THE MID-MISSISSIPPI TO THE TENNESSEE VALLEY IN
THE MONDAY/TUESDAY TIME FRAME. THIS SHORTWAVE TROUGH WILL LIKELY
PUSH A COLD FRONT THROUGH THE SOUTHEAST AND APPEARS TO HAVE A LESS
SHALLOW POCKET OF COLD AIR ACCOMPANYING THE SYSTEM (RELATIVELY
SPEAKING...OF COURSE). COLD AIR ADVECTION AT THE 850 AND 925 MB
LEVELS IS ALSO THE MOST SIGNIFICANT WITH THE PASSAGE OF THIS SYSTEM.
NUMERICAL GUIDANCE ALREADY SEEMS TO BE GOING BELOW NORMAL FOR THIS
TIME OF YEAR. WILL CONTINUE TO UNDERCUT GUIDANCE BY A FEW DEGREE FOR
THE PERIOD IN THE HIGHS AND LOWS.
/17/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD UNDER
STRONG HIGH PRESSURE. THE GUSTY WINDS WILL SUBSIDE BY SUNSET./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 26 54 25 56 / 0 0 0 10
MERIDIAN 26 54 23 55 / 0 0 0 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY FOR
LAZ007-LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-
LAZ026.
AR...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY FOR
ARZ074-ARZ075.
&&
15/17Hazardous weather outlook, Nov 16, 4:57 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0457 AM CST WED NOV 16 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171057- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0457 AM CST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...SEASONAL THREATS... A COLD AND DRY AIRMASS WILL FILTER INTO THE REGION TODAY. THIS COMBINED WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...WILL ALLOW TEMPERATURES TO DROP RAPIDLY AFTER SUNSET. THE WHOLE OUTLOOK AREA WILL DROP BELOW FREEZING BY THURSDAY MORNING WITH THE LOWER 20S EXPECTED IN THE NORTH. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR AREAS SOUTH OF INTERSTATE TWENTY. PREPARATIONS SHOULD BE MADE TO PROTECT SENSITIVE VEGETATION AND PETS FROM THE COLD TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... TEMPERATURES ARE EXPECTED TO BE A COUPLE OF DEGREES COLDER FRIDAY MORNING THAN THEY WERE THURSDAY MORNING...ESPECIALLY IN THE NORTHEAST. TEMPERATURES WILL BEGIN TO DROP RAPIDLY AFTER SUNSET THURSDAY AND BOTTOM OUT IN THE LOWER 20S IN THE NORTH RANGING TO THE UPPER 20S IN THE SOUTH. MOST SITES WILL EXPERIENCE SIX TO EIGHT HOURS BELOW FREEZING. AGAIN...PREPARATIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION AND PETS FROM THE COLD. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH WEDNESDAY MORNING NOVEMBER 23. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 16, 1:22 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CST WED NOV 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL RULEVILLE 33.72N 90.55W
11/15/2005 0.88 INCH SUNFLOWER MS LAW ENFORCEMENT
0500 PM TSTM WND DMG 7 SW PORT GIBSON 31.88N 91.07W
11/15/2005 CLAIBORNE MS UTILITY COMPANY
POWER LINES DOWN AND A FEW TREES AROUND THE PATTISON
COMMUNITY.
0513 PM TSTM WND DMG 5 SW FERRIDAY 31.58N 91.62W
11/15/2005 CONCORDIA LA EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN BETWEEN MONTEREY AND FERRIDAY.
0515 PM TSTM WND DMG 4 W DENTVILLE 31.96N 90.62W
11/15/2005 COPIAH MS LAW ENFORCEMENT
LARGE TREE WAS BLOWN DOWN.
0550 PM TSTM WND DMG 7 E NATCHEZ 31.55N 91.27W
11/15/2005 ADAMS MS UTILITY COMPANY
A FEW TREES AND POWER LINES DOWN.
0640 PM TSTM WND DMG BUDE 31.46N 90.85W
11/15/2005 FRANKLIN MS EMERGENCY MNGR
A COUPLE OF TREES BLOWN DOWN OFF HWY 98 IN BUDE.
0655 PM TSTM WND DMG MCCALL CREEK 31.51N 90.70W
11/15/2005 FRANKLIN MS EMERGENCY MNGR
A FEW TREES BLOWN DOWN NEAR MCCALL CREEK.
&&
CMELocal storm report, Nov 16, 2:36 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST WED NOV 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL VAIDEN 33.33N 89.75W
11/15/2005 0.75 INCH CARROLL MS COUNTY OFFICIAL
1/2 TO 3/4 INCH HAIL FELL FOR SEVERAL MINUTES IN VAIDEN.
0340 PM HAIL 5 NNE UNION CHURCH 31.75N 90.75W
11/15/2005 1.00 INCH JEFFERSON MS PUBLIC
REPORTED ALONG HWY 552 2 NW OF PLEASANT HILL.
0410 PM FUNNEL CLOUD BENOIT 33.65N 91.01W
11/15/2005 BOLIVAR MS EMERGENCY MNGR
0430 PM HAIL 5 NE BENOIT 33.70N 90.95W
11/15/2005 1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED NEAR HIGHWAY 1 AND HIGHWAY
446.
0435 PM HAIL CLEVELAND 33.74N 90.73W
11/15/2005 0.75 INCH BOLIVAR MS EMERGENCY MNGR
ALSO IN BOYLE.
0440 PM HAIL RULEVILLE 33.72N 90.55W
11/15/2005 0.75 INCH SUNFLOWER MS EMERGENCY MNGR
0443 PM HAIL RULEVILLE 33.72N 90.55W
11/15/2005 0.88 INCH SUNFLOWER MS LAW ENFORCEMENT
0500 PM TSTM WND DMG 7 SW PORT GIBSON 31.88N 91.07W
11/15/2005 CLAIBORNE MS UTILITY COMPANY
POWER LINES DOWN AND A FEW TREES AROUND THE PATTISON
COMMUNITY.
0505 PM TSTM WND DMG 2 SW INDIANOLA 33.43N 90.67W
11/15/2005 SUNFLOWER MS EMERGENCY MNGR
SPOTTER REPORTED DEBRIS IN THE AIR. POSSIBLE TORNADO.
0513 PM TSTM WND DMG 5 SW FERRIDAY 31.58N 91.62W
11/15/2005 CONCORDIA LA EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN BETWEEN MONTEREY AND FERRIDAY.
0515 PM TSTM WND DMG 4 W DENTVILLE 31.96N 90.62W
11/15/2005 COPIAH MS LAW ENFORCEMENT
LARGE TREE WAS BLOWN DOWN.
0520 PM TSTM WND DMG 2 S INVERNESS 33.33N 90.59W
11/15/2005 SUNFLOWER MS UTILITY COMPANY
POWER POLE BLOWN DOWN.
0550 PM TSTM WND DMG 7 E NATCHEZ 31.55N 91.27W
11/15/2005 ADAMS MS UTILITY COMPANY
A FEW TREES AND POWER LINES DOWN.
0555 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
11/15/2005 67 MPH LOWNDES MS OTHER FEDERAL
MEASURED BY AIR FORCE OBSERVER AT KCBM.
0615 PM TSTM WND DMG ROXIE 31.51N 91.07W
11/15/2005 FRANKLIN MS LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 84.
0625 PM TSTM WND DMG 3 N GRENADA 33.82N 89.81W
11/15/2005 GRENADA MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN.
0635 PM TSTM WND DMG 6 NNE COLUMBUS 33.59N 88.36W
11/15/2005 LOWNDES MS EMERGENCY MNGR
TREES DOWN ON SPUR LINE ROAD.
0640 PM TSTM WND DMG BUDE 31.46N 90.85W
11/15/2005 FRANKLIN MS EMERGENCY MNGR
A COUPLE OF TREES BLOWN DOWN OFF HWY 98 IN BUDE.
0655 PM TSTM WND DMG MCCALL CREEK 31.51N 90.70W
11/15/2005 FRANKLIN MS EMERGENCY MNGR
A FEW TREES BLOWN DOWN NEAR MCCALL CREEK.
0720 PM TSTM WND DMG 2 S HARPERVILLE 32.47N 89.49W
11/15/2005 SCOTT MS EMERGENCY MNGR
A FEW TREES DOWN, 1 BLOCKING A ROAD.
0730 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
11/15/2005 LINCOLN MS UTILITY COMPANY
A FEW POWER LINES WERE DOWN AND A COUPLE OF TREES WERE
DOWN ON HWY 583.
0852 PM TSTM WND DMG COLLINS 31.64N 89.56W
11/15/2005 COVINGTON MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN.
0940 PM TSTM WND DMG LAUREL 31.69N 89.14W
11/15/2005 JONES MS EMERGENCY MNGR
A FEW POWER LINES DOWN IN LAUREL, 1 TREE DOWN IN
ELLISVILLE.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 45 min |
| Nov 15, 6:10 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 50 min |
| Nov 15, 6:10 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 40 min |
| Nov 15, 6:32 PM CST | Tornado Warning | JAN | Lowndes | 28 min |
| Nov 15, 6:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln | 76 min |
| Nov 15, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Scott | 36 min |
| Nov 15, 8:04 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 56 min |
| Nov 15, 8:33 PM CST | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| Nov 15, 8:41 PM CST | Tornado Warning | JAN | Covington, Smith | 49 min |
| Nov 15, 9:04 PM CST | Severe Thunderstorm Warning | JAN | Jones | 56 min |
| Nov 15, 10:16 PM CST | Freeze Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 17 hr |
Nearby
Freeze Warnings in Mississippi, 2005Freeze Warnings in Louisiana, 2005Freeze Warnings in Arkansas, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.